Alert archive / Kentucky / Winter Storm Watches in 2021

Winter Storm Watch 1, NWS Jackson, KY

February 8, 202126 counties in Kentucky

NWS Jackson, KY issued this winter storm watch at Feb 8, 2021, 2:51 PM EST for 26 counties in Kentucky. It took effect at Feb 10, 2021, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 8, 2021, 2:51 PM EST (19:51 UTC)
In effect from
Feb 10, 2021, 1:00 AM EST
Expired
Feb 9, 2021, 2:29 PM EST
In force
Issued by
NWS Jackson, KY
All 26 counties

Bath County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 16 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2035 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
441 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WWUS43 KJKL 081951
WSWJKL

URGENT - WINTER WEATHER MESSAGE
National Weather Service Jackson KY
251 PM EST Mon Feb 8 2021

KYZ044-050>052-058>060-068-069-079-104-106>109-111-090600-
/O.NEW.KJKL.WS.A.0001.210210T0600Z-210211T1800Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Elliott-Morgan-Johnson-Wolfe-Magoffin-Lee-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, and Beattyville
251 PM EST Mon Feb 8 2021

...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow
  accumulations of one to two inches and ice accumulations of one
  tenth to three tenths of an inch are possible.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...From late Tuesday night through Thursday afternoon.

* IMPACTS...Power outages and tree damage are possible due to the
  ice. Travel could be difficult to nearly impossible in portions
  of the watch area. The hazardous conditions could impact the
  morning or evening commutes on Wednesday and Thursday.

* ADDITIONAL DETAILS...Some uncertainty continues in storm track 
  and this will have impacts on exact amounts and locations of 
  wintry precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

DJ
3 follow-up statements
570 
WWUS43 KJKL 090422
WSWJKL

URGENT - WINTER WEATHER MESSAGE
National Weather Service Jackson KY
1122 PM EST Mon Feb 8 2021

KYZ044-050>052-058>060-068-069-079-104-106>109-111-091230-
/O.CON.KJKL.WS.A.0001.210210T0600Z-210211T1800Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Elliott-Morgan-Johnson-Wolfe-Magoffin-Lee-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, and Beattyville
1122 PM EST Mon Feb 8 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow 
  accumulations of one to two inches and ice accumulations of 
  one tenth to three tenths of an inch are possible.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...From late Tuesday night through Thursday afternoon.

* IMPACTS...Power outages and tree damage are possible due to 
  the ice. Travel could be difficult to nearly impossible in 
  portions of the watch area. The hazardous conditions could 
  impact the morning or evening commutes on Wednesday and 
  Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

DJ/JP
842 
WWUS43 KJKL 090850 AAA
WSWJKL

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Jackson KY
350 AM EST Tue Feb 9 2021

KYZ080-110-112>117-119-120-092230-
/O.EXB.KJKL.WS.A.0001.210210T0600Z-210212T1200Z/
Laurel-Floyd-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Martin-Pike-
Including the cities of London, Prestonsburg, Wheelwright, 
Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, 
Hyden, Inez, Coal Run, Elkhorn City, Pikeville, 
and South Williamson
350 AM EST Tue Feb 9 2021

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

* WHAT...Heavy mixed precipitation possible. Total snow 
  accumulations of up to one inch and ice accumulations of up to 
  one half of an inch possible.

* WHERE...Portions of northeast, south central and southeast 
  Kentucky.

* WHEN...From late tonight through Friday morning.

* IMPACTS...Power outages and tree damage are likely due to the
  ice. Travel could be nearly impossible. The hazardous conditions
  could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

KYZ044-050>052-058>060-068-069-079-104-106>109-111-092230-
/O.EXT.KJKL.WS.A.0001.210210T0600Z-210212T1200Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Elliott-Morgan-Johnson-Wolfe-Magoffin-Lee-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, and Beattyville
350 AM EST Tue Feb 9 2021

...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* WHAT...Heavy mixed precipitation possible. Total snow 
  accumulations of up to two inches and ice accumulations of one 
  tenth to one half of an inch possible.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...From late tonight through Friday morning.

* IMPACTS...Power outages and tree damage are likely due to the
  ice. Travel could be nearly impossible. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

DJ/GREIF
781 
WWUS43 KJKL 091929
WSWJKL

URGENT - WINTER WEATHER MESSAGE
National Weather Service Jackson KY
229 PM EST Tue Feb 9 2021

KYZ058>060-104-106>109-111-100600-
/O.UPG.KJKL.WS.A.0001.210210T0600Z-210212T1200Z/
/O.NEW.KJKL.IS.W.0001.210210T1200Z-210212T0000Z/
Estill-Powell-Menifee-Elliott-Morgan-Johnson-Wolfe-Magoffin-Lee-
Including the cities of Irvine, Ravenna, Clay City, Stanton, 
Frenchburg, Sandy Hook, West Liberty, Paintsville, Campton, 
Salyersville, and Beattyville
229 PM EST Tue Feb 9 2021

...ICE STORM WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 7 PM EST
THURSDAY...

* WHAT...Significant icing expected. Total ice accumulations of 
  one quarter to one half of an inch.

* WHERE...Portions of east central, northeast and southeast 
  Kentucky.

* WHEN...From 7 AM Wednesday to 7 PM EST Thursday.

* IMPACTS...Power outages and tree damage are likely due to the
  ice. Travel could be nearly impossible. The hazardous conditions
  could impact the Wednesday morning or evening commutes, along
  with the Thursday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Prepare for possible power outages. 

&&

$$

KYZ068-069-079-080-110-112>117-119-120-100600-
/O.UPG.KJKL.WS.A.0001.210210T0600Z-210212T1200Z/
/O.NEW.KJKL.IS.W.0001.210211T0600Z-210212T1200Z/
Rockcastle-Jackson-Pulaski-Laurel-Floyd-Breathitt-Knott-Owsley-
Perry-Clay-Leslie-Martin-Pike-
Including the cities of Brodhead, Mount Vernon, McKee, Annville, 
Burnside, Somerset, London, Prestonsburg, Wheelwright, Jackson, 
Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, 
Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson
229 PM EST Tue Feb 9 2021

...ICE STORM WARNING IN EFFECT FROM 1 AM THURSDAY TO 7 AM EST
FRIDAY...

* WHAT...Significant icing expected. Total ice accumulations of 
  up to one half of an inch. Locally higher amounts of ice 
  accumulation possible.

* WHERE...Portions of northeast, south central and southeast 
  Kentucky.

* WHEN...From 1 AM Thursday to 7 AM EST Friday.

* IMPACTS...Power outages and tree damage are likely due to the
  ice. Travel could be nearly impossible. The hazardous conditions
  could impact the Thursday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Prepare for possible power outages. 

&&

$$

KYZ083>086-118-100600-
/O.NEW.KJKL.IS.W.0001.210211T0600Z-210212T1200Z/
Wayne-McCreary-Whitley-Knox-Letcher-
Including the cities of Monticello, Stearns, Whitley City, 
Corbin, Williamsburg, Barbourville, Jenkins, and Whitesburg
229 PM EST Tue Feb 9 2021

...ICE STORM WARNING IN EFFECT FROM 1 AM THURSDAY TO 7 AM EST
FRIDAY...

* WHAT...Significant icing is expected. Total ice accumulations 
  up to a quarter of an inch are expected.

* WHERE...Wayne, McCreary, Whitley, Knox and Letcher Counties.

* WHEN...From 1 AM Thursday to 7 AM EST Friday.

* IMPACTS...Power outages and tree damage are likely due to the
  ice. Travel could be nearly impossible. The hazardous conditions
  could impact the Thursday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Prepare for possible power outages. 

&&

$$

KYZ044-050>052-100600-
/O.UPG.KJKL.WS.A.0001.210210T0600Z-210212T1200Z/
/O.NEW.KJKL.WW.Y.0009.210210T1200Z-210212T0000Z/
Fleming-Montgomery-Bath-Rowan-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, and Morehead
229 PM EST Tue Feb 9 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 7 PM
EST THURSDAY...

* WHAT...Mixed precipitation is expected. Total snow 
  accumulations of up to two inches and ice accumulations of up to
  two tenths of an inch are expected.

* WHERE...Fleming, Montgomery, Bath and Rowan Counties.

* WHEN...From 7 AM Wednesday to 7 PM EST Thursday.

* IMPACTS...Power outages and tree damage are possible due to the
  ice. Travel could be difficult. The hazardous conditions could
  impact the Wednesday morning and evening commutes, and the
  Thursday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this winter storm watch went out at Feb 8, 2:15 PM EST, 36 minutes earlier.

Area forecast discussion, Feb 8, 2:15 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
215 PM EST Mon Feb 8 2021

.UPDATE...
Issued at 215 PM EST MON FEB 8 2021

More extensive update than expected. Clouds have overspread much
of the area from the southwest his morning. Our diurnal
temperature rise has taken a hit as a result, more so in the
southwest. But regional satellite does show a clearing line
lifting northward from the south. Thus temperatures should catch
back up closer to forecast...expected levels eventually, though
overall highs will be affected by a few degrees. Have made
necessary adjustments to the forecast package. Otherwise updated
zone and hazard products for latest trends and freshened up the
HWO to remove morning ice.

A weak disturbance loft will move through the region and a
surface trough (pseudo surface front) will drop southeast into
eastern Kentucky overnight. Concern exists with colder surface
(boundary layer) temperatures across the north which appears to
lead to a window (~09-15Z) of some scattered showers producing
mixed precipitation across our north, generally either side and
north of the I-64 corridor, with some light freezing rain even
possible for a few locations. Confidence is not high in
precipitation type at this time, but something worth keeping in
mind. At present, with a relatively warm surface do not feel there
would be more than some spotty, minor glazing on area bridges and
overpasses. But will reevaluate with afternoon issuance.

UPDATE Issued at 1005 AM EST MON FEB 8 2021

Quick update to bring hourly grids in line with current obs. Temps
are a little slow out of the gate but will catch up with ample
sunshine through the morning. No other updates at this time,
though will be updating the zones to freshen up wording with next
update.

UPDATE Issued at 640 AM EST MON FEB 8 2021

Just a quick update to the grids mainly to fine tune the sky cover
and add the latest obs and trends for the T/Td grids. These grids
have been sent to the NDFD and web servers along with an extension
of our current SPS in the south for the risk of black ice.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 510 AM EST MON FEB 8 2021

09z sfc analysis shows a stalled front running through the
southern parts of the area with cold high pressure found to the
north. This front will be the source for all kinds of problematic
weather through this week. For now, though, the high has been
able to keep the skies mostly clear making for good radiational
conditions through early this morning. As a result, temperatures
vary from the mid teens in most of the valleys to the lower 20s
on the ridges. Dewpoints are more uniform in the mid to upper
teens most places amid light and variable winds. With these
temperatures, there are likely some patches of black ice on any
of the roads that are not dry this morning. An SPS is out for this
concern and runs through sunrise.

The models are in reasonable agreement with the main features
aloft through the short term portion of the forecast. They all
depict the very fast mid-level flow over Kentucky that will
carry a series of embedded weak energy impulses - the strongest
of these pass through eastern parts of the state on Tuesday
morning then the pattern flattens out to become zonal. This all
takes place beneath a large and southward displaced arctic gyre
that looks to be fairly persistent and will be able to quickly
stream energy from an open trough along the southern California
coast. Given the minimal model spread at the upper levels will
favor the blended NBM solution as a starting point for the grids
with some minor adjustments toward the CONSShort for PoP details
tonight into Tuesday.

Sensible weather will feature the proverbial calm before the storm
as winter tees up a return shot by midweek. For most of the area
dry weather holds through Tuesday, but in the far north a bit of
freezing rain will be possible late tonight. This happens as the
front drifts north and a weak sfc wave moves along it tapping into
the return flow moisture on the back side of the retreating high.
A few light rain showers then linger for a larger part of the
area on Tuesday with minuscule QPF while sfc temperatures will be
well above freezing - negating any icing concerns - for now. The
front continues to waver over the area during the day and sets
the stage for more active and significant winter weather at mid
week. Due to this boundary, temperatures will be striated from
north to south across the CWA placing the north under the bigger
threat for the upcoming winter wx than the south, ATTM.

Deviated from the NBM temperatures the most this morning to
capture the terrain based cooling but little changes elsewhere. As
for PoPs just tweaked them towards the CONSShort for tonight in
the north - a bit higher than the NBM values.

.LONG TERM...(Tuesday night through Sunday)
Issued at 421 AM EST MON FEB 8 2021

The large scale flow pattern in the extended will feature a large
area of low pressure aloft that will initially be centered over
south central Canada. It is this feature that will allow very cold
air to gradually filter southward into the Ohio and Tennessee
Valley regions as it slowly spins in place. This upper low will
gradually sink southward over the Great Lakes by the end of the
week, which is the time during which the coldest air we have seen
so far this season will begin to invade the region in earnest. The
forecast models have started to agree a bit better on the details
of the larger scale systems, but have not yet converged on a
common solution regarding any smaller scale features. One such
feature is a baroclinic zone and/or deformation zone that the
models are trying to set up somewhere near the Ohio River. The
evolution of this feature is what will be most in question in the
extended, and will have the most influence on exactly when and
where precipitation sets up across our area.

At this time, it appears that rain will begin across western
portions of our area south of the baroclinic zone/boundary Tuesday
night. North of this boundary/zone is where precip types will get
dicey, as the colder surface air is overridden by warmer moisture
laden air aloft. Freezing rain is expected to begin late Tuesday
night, north of the Mountain Parkway. This trend should continue
Tuesday night through late in the day on Wednesday. As the
baroclinic zone meanders northward a bit, the freezing rain should
retreat northward as well, with all rain expected south of the
I-64 corridor. A weak northern stream shortwave is then expected
to push eastward around the base of the large northern trough
Thursday night, which will push our baroclinic boundary back to
the south. As this occurs, colder air will again invade from the
north, allowing for another southern push of wintry precipitation.
The latest model soundings and time heights have enough cold air
in place near the surface to allow for both freezing rain and
sleet to occur north of the Mountain Parkway late Thursday night.
As this air continues to push southward, the wintry mix will also
move further south into our are. By late Thursday morning/early
afternoon, this mix of freezing rain and sleet may have pushed as
far south as the Hal Rogers Parkway west of I-75 and
northeastward to Martin and northern Pike county.

The frozen precip should last into the early evening hours,
before transitioning to snow or a rain/snow mix, as the entire
atmospheric column falls below freezing. The precip could last
through early Friday morning, but should begin to move out of the
area by then, as the large upper trough, and its southern
shortwave, push the surface boundary east of the area. Light snow
accumulations will be possible across the area once precip
transitions over to all snow. Of greater concern, however, will be
the potential for ice/sleet accumulations across a large portion
of eastern Kentucky. As things currently stand, we could see
significant ice accumulations due to freezing rain and sleet
Tuesday night through early Thursday evening, beginning for
locations along and north of I-64, and gradually affecting areas
further south Wednesday night and Thursday.

With the large upper trough bringing so much cold air into the
region, and with this pattern expected to change little until late
in the weekend or early next week, temperatures on average should
be below normal across the area through out most of the extended
for most locations. The coldest air should invade the region over
the weekend, as a ridge of high pressure sets up over the region
for a brief period of time Friday and Friday night,m which will
give us a temporary reprieve from the extremely active weather we
are expecting for the rest of the week. Another area of low
pressure may bring isolated to scattered rain or snow showers back
to eastern Kentucky Saturday and Saturday night, but there is a
good deal of uncertainty regarding this part of the forecast, so
will take that part of the forecast with a grain of salt for now.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
ISSUED AT 215 PM EST MON FEB 8 2021

Clouds (~035 AGL) have overspread the area this morning. Models
and guidance are not handling these clouds that well at present.
But CIGS will lift for a period of time late this afternoon and
this evening. A weak disturbance and surface trough (pseudo
surface front) will drop southeast into eastern Kentucky
overnight. Concern exists with colder temperatures across the
north which appears to lead to a window (09-15Z) of some scattered
showers producing some mixed precipitation, possibly even some
light freezing rain in a few location. Confidence is not high in
precipitation type at this time, but something worth keeping in
mind. KSYM would be the only forecast terminal of concern with
respect to the mix of precipitation, though other airports across
the area could be susceptible as well. Showers taper off early
Tuesday morning, but CIGS Conant to lower into IFR territory by
around daybreak if not just a bit sooner. Winds will remain light
and generally variable through the period.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...RAY
SHORT TERM...GREIF
LONG TERM...AR
AVIATION...RAY
Hazardous weather outlook, Feb 8, 1:37 PM EST, 1 hour 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
137 PM EST Mon Feb 8 2021

KYZ050-058>060-068-069-079-080-083>088-106>120-091100-
Montgomery-Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-
Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Morgan-Johnson-
Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-
Letcher-Martin-Pike-
Including the cities of Camargo, Jeffersonville, Mount Sterling,
Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead,
Mount Vernon, McKee, Annville, Burnside, Somerset, London,
Monticello, Stearns, Whitley City, Corbin, Williamsburg,
Barbourville, Middlesboro, Pineville, Cumberland, Harlan,
West Liberty, Paintsville, Campton, Salyersville, Prestonsburg,
Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes,
Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez,
Coal Run, Elkhorn City, Pikeville, and South Williamson
137 PM EST Mon Feb 8 2021

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...This afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Multiple rounds of wintry precipitation look increasingly likely
from mid to late in the week. Light ice accumulations due to
freezing rain will be possible Tuesday night through Wednesday
evening, with light snow accumulations also on track from
Wednesday night through early Friday.

In addition, a much colder airmass is expected to arrive at the
end of the week and may lead to the coldest temperature readings
so far this winter season.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for winter weather later this
week.

KYZ044-051-052-104-091100-
Fleming-Bath-Rowan-Elliott-
Including the cities of Flemingsburg, Owingsville, Morehead,
and Sandy Hook
137 PM EST Mon Feb 8 2021

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...This afternoon and Tonight.

Light freezing rain will be possible late tonight with less than a
tenth of an inch of glaze expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Multiple rounds of wintry precipitation look increasingly likely
from mid to late in the week. Light ice accumulations due to
freezing rain will be possible Tuesday night through Wednesday
evening, with light snow accumulations also on track from
Wednesday night through early Friday.

In addition, a much colder airmass is expected to arrive at the
end of the week and may lead to the coldest temperature readings
so far this winter season.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for winter weather later this
week.

GREIF/AR

Nearby

Winter Storm Watches in Kentucky, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.